Alert archive / Florida / Gale Watches in 2012

Gale Watch 9, NWS Jacksonville, FL

December 25, 2012

NWS Jacksonville, FL issued this gale watch at Dec 25, 2012, 4:01 AM EST. It took effect at Dec 26, 2012, 3:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 4:01 AM EST (09:01 UTC)
In effect from
Dec 26, 2012, 3:00 AM EST
Expired
Dec 25, 2012, 2:28 PM EST
In force
Issued by
NWS Jacksonville, FL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Dec 25, 3:45 AM EST, 16 minutes earlier.

Area forecast discussion, Dec 25, 3:45 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EST TUE DEC 25 2012

...SLIGHT RISK OF SEVERE WEATHER FOR WEDNESDAY...

.NEAR TERM...WATER VAPOR IMAGERY WAS SHOWING A STRONG NEAR ZONAL
FLOW ALOFT WITH ONE MID LEVEL IMPULSE THAT HAS JUST EXITED THE AREA.
SFC HIGH EXTENDING FROM THE WESTERN ATLANTIC ACROSS S FL WAS
PRODUCING A LIGHT AND MOIST SSW FLOW ACROSS THE AREA. AREAS OF
FOG CONTINUED TO DEVELOP ACROSS INLAND SE GA WHERE THERE BREAKS
IN THE CLOUDS AND POOLING OF MOISTURE WITH WARM FRONT IN THE
VICINITY. AREAS OF FOG WILL CONTINUE TO DEVELOP EARLY THIS MORNING
ACROSS INLAND SE GA WITH PATCHY FOG ELSEWHERE.

.SHORT TERM (TUE-THU)...MAIN CONCERN FOR UPCOMING FORECAST IS FOR
THE POSSIBILITY OF SEVERE WEATHER IN THE FORECAST AREA ON WEDNESDAY.
A STORM SYSTEM...WITH AN ASSOCIATED POTENT NEGATIVELY TILTED UPPER
LOW...IS FORECAST TO MOVE NE ACROSS THE TENN AND OHIO VALLEYS ON
WEDNESDAY. ASSOCIATED WARM FRONT WILL LIFT NORTH OF THE AREA BY
THIS EVE. A BAND OF SHOWERS...WITH EMBEDDED THUNDERSTORMS WILL MOVE
INTO THE FAR NW ZONES THIS AFTERNOON IN ASSOCIATION WITH SHORT WAVE
ENERGY AND ISENTROPIC LIFT. HAVE HIGHEST POPS (LIKELY) THERE...WITH
NEAR NIL POPS SE OF JAX TO GNV LINE. PRE-FRONTAL SQUALL LINE WILL
PUSH THROUGH THE AREA JUST AFTER DAWN ON WEDNESDAY AND EXIT THE AREA
WEDNESDAY AFTERNOON. MODELS CONTINUE TO INDICATE THE STRONGEST
DYNAMICS LIFTING NORTH OF THE AREA. HOWEVER...STRONG DEEP LAYER
SHEAR AND LOW INSTABILITY WILL RESULT IN THE POSSIBILITY OF SOME
STORMS BECOMING SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES
THE MAIN CONCERN. A COOLER AND DRIER AIR MASS MOVES INTO THE AREA
WEDNESDAY NIGHT THURSDAY AS HIGH PRESSURE BUILDS INTO THE REGION
BEHIND THE STORM SYSTEM. TEMPS COOLER THAN NORMAL BUT NO WIDESPREAD
FREEZES EXPECTED AS FLOW ALOFT OVER THE AREA REMAINS
ZONAL.

.LONG TERM (FRI-MON)...

FRIDAY/FRIDAY NIGHT...TEMPS WILL MODERATE TO NEAR NORMAL AS
HIGH PRESSURE BEGINS TO MOVE OFFSHORE AND WEAK ONSHORE FLOW
DEVELOPS.

SAT-MON...ANOTHER LOW IS EXPECTED TO MOVE ACROSS THE GULF COAST WITH
ENOUGH LIFT IN ADVANCE FOR SCTD TO NUMEROUS SHOWERS WITH EMBEDDED
TSTMS ON SAT. COLD FRONT WILL PUSH THROUGH SAT NIGHT. TEMPS WILL BE
NEAR OR ABOVE NORMAL EARLY IN THE WEEKEND THEN FALL TO NEAR NORMAL
THEREAFTER. NO FREEZES ARE EXPECTED.

&&

.AVIATION...
LOW CIGS AND FOG REMAINING NORTHWEST OF TAF LOCATIONS EARLY THIS
MORNING ALTHOUGH SOME MVFR CIGS/VSBYS POSSIBLE BY SUNRISE.
CONDITIONS SHOULD BECOME MAINLY VFR TODAY AS WARM FRONT LIFTS NORTH
OF THE REGION WITH ONLY SMALL PCPN CHANCES AT THE TAF SITES LIKELY
TOO LOW TO MENTION AT THIS TIME. SOUTHERLY FLOW WILL REMAIN ELEVATED
TONIGHT AND WILL KEEP ANY FOG FROM DEVELOPING.

&&

.MARINE...
SOUTHERLY FLOW WILL INCREASE RAPIDLY TONIGHT AHEAD OF APPROACHING
SQUALL LINE/FRONT WITH WINDS INCREASING TO 25 TO 35 KNOTS WITH
FREQUENT GUSTS TO GALE FORCE OVER THE OFFSHORE WATERS AND A GALE
WATCH HAS BEEN POSTED WITH SMALL CRAFT ADVISORY FOR THE NEARSHORE
WATERS. WINDS/SEAS WILL SUBSIDE FOLLOWING THE WEDNESDAY FRONTAL
PASSAGE ON THU/FRI WITH ANOTHER INCREASE EXPECTED ON SAT WITH NEXT
DEVELOPING LOW PRESSURE OUT OF THE GOMEX.

RIP CURRENTS: LOW RISK WITH WEAK FLOW TODAY AND OFFSHORE FLOW WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  57  64  34 /  50  60  90  10
SSI  68  59  69  39 /  20  40  80  20
JAX  73  58  69  36 /  10  40  80  20
SGJ  71  62  71  41 /  10  40  80  30
GNV  74  57  69  36 /  10  40  80  20
OCF  76  58  72  38 /  10  40  80  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 3 AM EST THURSDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

PP/JH
Hazardous weather outlook, Dec 25, 3:51 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 AM EST TUE DEC 25 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-261100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
351 AM EST TUE DEC 25 2012

...AREAS OF FOG ACROSS INLAND SOUTHEAST GEORGIA EARLY
THIS MORNING...

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A WARM FRONT OVER THE REGION WILL RESULT IN AREAS OF FOG
ACROSS INLAND SOUTHEAST GEORGIA EARLY THIS MORNING. THE
VISIBILITY WILL BE REDUCED TO A QUARTER OF A MILE OR LESS
AT TIMES IN A FEW SPOTS. THE FOG WILL LIFT BY MID MORNING.

THE WARM FRONT WILL LIFT NORTH AND PRODUCE SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS INLAND SOUTHEAST GEORGIA THIS AFTERNOON
INTO THE EVENING. NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STORM SYSTEM WILL PASS WELL NORTH OF THE AREA ON WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL CROSS THE REGION ON WEDNESDAY.
THE POTENTIAL EXISTS FOR A SOME STORMS TO BECOME SEVERE DURING
THE MORNING INTO THE EARLY AFTERNOON. THE MAIN CONCERN WILL BE
DAMAGING WINDS BUT MAY ALSO SEE ISOLATED TORNADOES DURING THE
MORNING HOURS. THE NEXT CHANCE OF SHOWERS AND STORMS WILL
BE ON SATURDAY AS LOW PRESSURE MOVES IN FROM THE GULF COAST
AND TRACKS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:01 AM ESTSmall Craft AdvisoryJAX46 hr
Dec 25, 1:40 PM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more32 hr
Dec 25, 2:28 PM ESTGale WarningJAX36 hr
Dec 25, 5:09 AM ESTDense Fog AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more5 hr

Nearby

Gale Watches in Florida, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.